Having re-started the blue hormone tablets, i am now wondering whether i need to keep taking the other ones. The Finasteride.
The theory, from what i remember of last year’s explanation, is that male pattern baldness is caused by testosterone. Or rather, not by testosterone itself, but by one of its precursor compounds. And no, i don’t recall which.
However, this compound, so helpful in youth, turns rogue in later life and starts killing off roots. Result: receding hairline and eventual baldness.
Finasteride halts and can reverse the process if the killing process only began recently (within the last few years) and yes: i am over-joyed to report that where previously i had appalling recession (if that’s the right word), hair is now re-asserting its presence.
The down side? As i love to tease blokes, Finasteride comes with two possible side effects; reduced fertility; and boobs. And since i don’t mind the former and positively welcome the latter…what’s the prob?
Anyway, i prefer not to be filling my body with extra drugs if i don’t need to: and Finasteride comes with some dire health warnings for pregnant women. Not sure how dangerous it is, but the instructions suggest almost instant miscarriage just from contact. Which makes me nervous. We don’t have many pregnant visitors…but the responsibility is heavy.
So, do i still need it. My understanding is that post-op my body no longer produces its own testosterone: so has it also stopped producing whatever it is that Finasteride is meant to block?
Answers on a postcard, please…